Q. I noticed bright red blood on the toilet paper and my anus was bleeding. What could it be?

Answered by
Dr. Jaydeep Tripathy
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 12, 2015 and last reviewed on: Dec 20, 2018

Hello doctor,

I am an 18 year old female, and I am not on any medications. I am 5 feet 4 inches tall, and I weigh 133 pounds. About 3 to 4 days ago after having a bowel movement, I noticed a little bit of bright red blood on the toilet paper, and my anus was bleeding a little bit for the next minute or so and then it stopped. The next day, I had another bowel movement, and there was a lot less blood on the toilet paper than the day before. The next day it was completely gone. For the next two days, I did not have any bleeding. But yesterday, the bleeding was back except there was a lot more of it had dripped into the toilet. It went away shortly. The same thing happened today. I do not have any pain, constipation, diarrhea, weight loss, fatigue, or nausea. The only other symptom besides the bleeding is that the outer part of my anus feels irritated after I pass stools.

#

Hello,

Welcome to icliniq.com.

You need to get your stool examined for the possibility of parasites which can cause such local irritation. Also, malabsorption of certain compounds in food can lead to local irritation after passing stools. Fresh bleeding is possible if the stools are hard, but there is no such history in your case. I will advise you the following medicines for a week, and if it still does not resolve, please get yourself examined by your physician.

  1. Capsule Omeprazole 20 mg once daily before breakfast for 7 days.
  2. Tablet Ofloxacin-Ornidazole twice daily for 3 days (prophylactic antibiotic coverage).

Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent. Drink plenty of water and avoid spicy foods for a week. If the bleeding is persistent, please get yourself examined.


Was this answer helpful?

 | 


Related Questions:
Does Omeprazole 20 mg have side effects?

Hello¬†doctor,I have been suffering from symptoms of gastritis now for over a week ...   Read full

What is the reason for increase in eosinophil count?

.. eosinophils increase, it could be due to allergic condition or parasitic infection. So do you have any remarkable symptoms like for example coughing,sneezing, etc.? As for the elevated TSH (thyroid-stimulating hormone), it is subclinical hypothyr...   Read full

What can cause the stool to float and change color?

The cause of your weight loss could be maldigestion, malabsorption or systemic illness ... Malabsorption occurs due to intestinal issues, for example, Celiac disease, infection or inflammation of...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.